Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 216, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2018, 8:02 PM EDT for 5 counties in Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 8:02 PM EDT (00:02 UTC)
- Expired
- Aug 10, 2018, 8:48 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 77 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:10 PM EDT | TSTM WND DMG | Tempy, GA | MULTIPLE TREES AND A POWER LINE DOWN REPORTED AT TEMPY, GA. |
| Aug 10, 8:12 PM EDT | TSTM WND DMG | 1 E Chula, GA | A TREE DOWN ON CHULA BROOKFIELD RD ONE MILE EAST OF 1-75. |
| Aug 10, 8:15 PM EDT | TSTM WND GST 40 | Henry Tift Myers Airpor, GA | AWOS STATION TMA, HENRY TIFT MYERS AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2490 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WUUS52 KTAE 110002
SVRTAE
GAC017-019-155-277-321-110115-
/O.NEW.KTAE.SV.W.0216.180811T0002Z-180811T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
802 PM EDT FRI AUG 10 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
Northern Berrien County in south central Georgia...
Tift County in south central Georgia...
Ben Hill County in south central Georgia...
Southeastern Worth County in south central Georgia...
* Until 915 PM EDT.
* At 802 PM EDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Fitzgerald to 6 miles northeast
of Doerun, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Tifton, Ocilla, Enigma, Omega, Ty Ty, Alapaha, Mystic,
Unionville, Phillipsburg, Sumner, Minton, Eldorado, Scooterville,
Gladys, Osierfield, Anderson City, Glory, Tempy and Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3166 8300 3161 8306 3156 8306 3148 8311
3146 8315 3140 8314 3133 8306 3130 8305
3131 8343 3135 8344 3133 8346 3133 8395
3142 8396 3160 8356 3159 8350 3162 8350
3185 8326 3185 8318 3181 8313 3178 8299
TIME...MOT...LOC 0002Z 267DEG 21KT 3177 8340 3139 8383
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
546
WWUS52 KTAE 110032
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
832 PM EDT FRI AUG 10 2018
GAC017-110042-
/O.CAN.KTAE.SV.W.0216.000000T0000Z-180811T0115Z/
Ben Hill GA-
832 PM EDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR BEN HILL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3130 8305 3131 8343 3135 8344 3133 8346
3133 8395 3142 8396 3160 8357 3159 8350
3162 8350 3167 8336 3168 8327 3165 8326
3165 8318 3168 8317 3163 8307 3161 8306
3148 8311 3147 8314 3146 8315 3140 8314
TIME...MOT...LOC 0032Z 290DEG 16KT 3164 8324 3134 8382
$$
GAC019-155-277-321-110115-
/O.CON.KTAE.SV.W.0216.000000T0000Z-180811T0115Z/
Irwin GA-Berrien GA-Tift GA-Worth GA-
832 PM EDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR IRWIN...NORTHERN BERRIEN...TIFT AND SOUTHEASTERN WORTH
COUNTIES...
At 832 PM EDT, severe thunderstorms were located along a line
extending from near Ocilla to 6 miles east of Doerun, moving east at
20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tifton, Ocilla, Enigma, Omega, Ty Ty, Alapaha, Mystic, Unionville,
Phillipsburg, Sumner, Minton, Eldorado, Scooterville, Gladys,
Anderson City, Glory, Tempy, Harding, Waterloo and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3130 8305 3131 8343 3135 8344 3133 8346
3133 8395 3142 8396 3160 8357 3159 8350
3162 8350 3167 8336 3168 8327 3165 8326
3165 8318 3168 8317 3163 8307 3161 8306
3148 8311 3147 8314 3146 8315 3140 8314
TIME...MOT...LOC 0032Z 290DEG 16KT 3164 8324 3134 8382
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD087
WWUS52 KTAE 110048
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
848 PM EDT FRI AUG 10 2018
GAC019-155-277-321-110058-
/O.CAN.KTAE.SV.W.0216.000000T0000Z-180811T0115Z/
Irwin GA-Berrien GA-Tift GA-Worth GA-
848 PM EDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR IRWIN...NORTHERN BERRIEN...
TIFT AND SOUTHEASTERN WORTH COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3130 8305 3131 8343 3135 8344 3133 8346
3133 8395 3142 8396 3160 8357 3159 8350
3162 8350 3167 8336 3168 8327 3165 8326
3165 8318 3168 8317 3163 8307 3161 8306
3148 8311 3147 8314 3146 8315 3140 8314
TIME...MOT...LOC 0047Z 267DEG 21KT 3164 8314 3134 8372
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:34 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 10, 7:34 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
734 PM EDT Fri Aug 10 2018
.UPDATE...
A line of strong to severe thunderstorms is moving through SW
Georgia, SE Alabama and Panhandle FL. There is some uncertainty
about how long and how far south this line will go before it
dissipates. This activity may continue past sunset.
&&
.AVIATION [Through 00Z Sunday]...
A line of strong to severe thunderstorms is moving through SW
Georgia, SE Alabama and Panhandle FL. There is some uncertainty
about how long and how far south this line will go before it
dissipates. This activity may continue past sunset. Tomorrow showers
and thunderstorms should be more isolated and primarily in the FL
counties. VFR conditions are expected outside of thunderstorms.
&&
.PREV DISCUSSION [327 PM EDT]...
.NEAR TERM [Through Tonight]...
A broad upper trough continues to move through northern MS and AL
which is providing for broad scale upper lift across most of the
southeast. Isolated to scattered thunderstorms continue to move
from west to east, mostly along the coasts and in the southern
half of the region. However, in the last hour or so additional
storms were developing to the north. Hires guidance has continued
to show a broken line of storms developing as the trough moves
east. This is sort of developing now in central AL and will be
moving east-southeast. The HRRR/ARW has it moving almost to
Tallahassee before running out of instability and diminishing.
Other hires, NMM/NAM, have it diminishing much farther west. Given
the storms are already out there, it seems like they will hold it
together into the CWA at least. A strong storm or two is possible
especially with PW values near 2 inches and 3-4k J/KG of CAPE.
With the earlier storms throwing out boundaries, this could also
help strengthen storms as the boundaries collide. Everything
generally looks to diminish by midnight with just a few
showers/storms possible overnight, mostly over the water or along
the coast. Lows should drop to the lower 70s. Although not
mentioned in the forecast at this time due to uncertainty, patchy
fog in areas that received rainfall is possible.
.SHORT TERM [Saturday Through Sunday Night]...
An upper low will close off across the eastern Great Lakes
Saturday night and drop southward into the Ohio Valley
Sunday/Sunday night with the associated trough cutting through our
CWA. Deep layer moisture is forecast to increase with PW's near
2.0" on Saturday before some mid-layer drier air moves in on
Sunday. The deep layer flow will transition to become northwest on
Saturday and north on Sunday. While abundant moisture will be in
place, this flow regime favors higher PoPs over the Florida zones
as the sea breeze is somewhat pinned closer to the coast with
storms moving toward coastal areas. Some upper level energy along
with daytime heating will result in a more scattering of
convection across our GA and AL zones both days. High temperatures
will range from the lower-mid 90s with lows in the 70s.
.LONG TERM [Monday Through Friday]...
The upper low will gradually weaken and lift to the northeast
with troughing being replaced with nearly zonal to southwest flow
over the local area through most of the week. This is a wetter
pattern for us and will be reflected in the higher PoPs at least
through mid-week. Temperatures will remain near seasonal levels
through the period.
.MARINE...
Moderate westerly winds, generally from 10 to 15 knots, will
persist through Saturday night with seas slightly increasing to 2
to 3 feet. Winds and seas will subside Sunday and remain low at
least through Wednesday.
.FIRE WEATHER...
Low dispersion values below 20 are possible in Big Bend Florida
tomorrow afternoon. Patchy fog is possible in the early
morning hours. Otherwise no fire weather concerns.
.HYDROLOGY...
Scattered showers and thunderstorms will produce brief periods of
heavy rainfall in localized areas through the next several days.
However, this is not expected to result in any widespread
flooding. Rivers are likely to remain below flood stage across our
area throughout this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 92 74 94 75 / 50 40 20 40 30
Panama City 75 89 76 91 77 / 40 40 20 40 40
Dothan 73 91 73 93 75 / 50 30 20 30 20
Albany 73 91 73 93 75 / 50 30 20 20 20
Valdosta 73 92 73 93 74 / 40 30 20 30 20
Cross City 75 90 75 90 75 / 30 40 30 40 30
Apalachicola 77 88 77 90 78 / 40 40 30 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
UPDATE...McD
NEAR TERM...LN
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...GodseyIn the hours before
Special weather statement, Aug 10, 6:40 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT FRI AUG 10 2018
GAZ126>128-102330-
Worth GA-Lee GA-Turner GA-
640 PM EDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR TURNER...LEE AND NORTHERN WORTH
COUNTIES UNTIL 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Arabi to 6 miles west of
Albany. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesburg, Ashburn, Albany, Worth, Terrell, Sycamore, Warwick,
Rebecca, Chokee, Stocks, Forrester, Amboy, Palmyra, Hobby, Turner Co
Airport, Century, Sibley, Jordan Place, Starksville and Byne
Crossroads.
LAT...LON 3185 8394 3184 8386 3180 8380 3180 8361
3185 8361 3185 8348 3179 8346 3165 8357
3160 8376 3161 8394 3163 8401 3165 8399
3165 8403 3162 8405 3162 8430 3166 8430
3191 8409 3191 8392
TIME...MOT...LOC 2240Z 258DEG 41KT 3185 8390 3162 8427
42-DVDSpecial weather statement, Aug 10, 6:42 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM CDT FRI AUG 10 2018
ALZ068-069-FLZ007-009-102330-
Houston AL-Geneva AL-Holmes FL-North Walton FL-
542 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...CENTRAL HOUSTON...
NORTHWESTERN WALTON AND HOLMES COUNTIES UNTIL 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Taylor to 10 miles south of Laurel Hill.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Geneva, De Funiak Springs, Dothan, Hartford, Taylor,
Ashford, Slocomb, Samson, Cowarts, Union, Liberty, Malvern, Rehobeth,
Paxton, Ponce De Leon, Avon, Caryville, Esto and Madrid.
LAT...LON 3099 8639 3100 8619 3119 8619 3119 8571
3121 8570 3118 8510 3100 8543 3100 8550
3097 8553 3094 8553 3079 8579 3079 8582
3076 8583 3070 8593 3077 8639
TIME...MOT...LOC 2241Z 268DEG 25KT 3117 8551 3083 8640
42-DVDSpecial weather statement, Aug 10, 7:07 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
707 PM EDT FRI AUG 10 2018
GAZ142>145-155-156-102345-
Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-Early GA-
707 PM EDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR...MILLER...
CENTRAL MITCHELL...BAKER...SOUTHEASTERN EARLY AND NORTHERN SEMINOLE
COUNTIES UNTIL 745 PM EDT...
At 707 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Newton to 7 miles west of
Donalsonville. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Newton, Donalsonville, Camilla, Baconton, Iron City,
Damascus, Brinson, Jakin, Ausmac, Babcock, Iveys Mill, Flint, Little
Hope, Mayhaw, Decatur Co A/P, Boykin, Lester, Mimsville and
Sharphagen.
LAT...LON 3144 8444 3144 8400 3135 8400 3095 8467
3100 8500 3107 8502 3144 8454 3143 8450
3145 8446
TIME...MOT...LOC 2307Z 269DEG 20KT 3132 8453 3104 8500
42-DVDSpecial weather statement, Aug 10, 7:57 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Tallahassee FL 657 PM CDT FRI AUG 10 2018 ALZ065-066-068-069-110030- Dale AL-Coffee AL-Houston AL-Geneva AL- 657 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHEASTERN COFFEE...GENEVA AND WESTERN HOUSTON COUNTIES UNTIL 730 PM CDT... At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Level Plains, or 7 miles south of Enterprise, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Dothan, Geneva, Enterprise, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Level Plains, Slocomb, Newton, New Brockton, Pinckard, Malvern, Rehobeth, Clayhatchee, Grimes, Napier Field and Coffee Springs. LAT...LON 3141 8591 3141 8542 3100 8543 3099 8595 TIME...MOT...LOC 2357Z 272DEG 20KT 3122 8584 42-DVD
Local storm report, Aug 10, 7:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 PM EDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 E LEONIA 30.91N 85.99W
08/10/2018 HOLMES FL COUNTY OFFICIAL
FIRE CAUSED BY DOWNED POWER LINE AT GILLMAN
RD, WESTVILLE, FL 32464.
&&Special weather statement, Aug 10, 7:59 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Tallahassee FL 659 PM CDT FRI AUG 10 2018 FLZ007>010-110030- Central Walton FL-Holmes FL-North Walton FL-Washington FL- 659 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON...SOUTHWESTERN HOLMES AND WEST CENTRAL WASHINGTON COUNTIES UNTIL 730 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over De Funiak Springs, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De Leon, Westville, Oakwood Hills, Douglass Crossroad, Alpine Heights, Cerrogordo, Prosperity, De Funiak Spring Airport, Eucheeanna, Pleasant Hill, Pleasant Ridge, Center Ridge, Knox Hill, Hickory Hill, Piney Grove and Argyle. LAT...LON 3082 8636 3086 8585 3059 8586 3062 8639 TIME...MOT...LOC 2359Z 272DEG 20KT 3075 8617 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:12 PM EDT | Special Weather Statement | TAE | Decatur | 33 min |
| Aug 10, 8:18 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.